Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 149, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 9, 1997, 10:42 PM CST for Geneva County, Houston County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 1997, 10:42 PM CST (04:42 UTC)
- Expired
- Dec 9, 1997, 11:30 PM CST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 39 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 100439 SVRTLH ALC061-069-100530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 PM EST TUE DEC 9 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CST (1230 AM EST) FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN ALABAMA ...EASTERN GENEVA COUNTY ...HOUSTON COUNTY AT 1039 PM CST... DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE THUNDERSTORM MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... DOTHAN BY 1030 PM CST KINSEY BY 1035 PM CST COLUMBIA BY 1055 PM CST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 8:24 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 9, 8:24 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 PM EST TUE DEC 9 1997 PATCHY DENSE FOG CONTS ACROSS FL PANHANDLE AND BIG BEND SECTIONS OF THE CWA ALTHO SHOWERS AND THUNDERSTORMS ARE DVLPG IN NRN GULF AND MOVG INTO FL PANHANDLE ATTM. XPCT SHOWERS AND TSTMS TO SPREAD ACROSS REMAINDER OF CWA WITH APPROACH OF CLD FNTL SYS. NOW CASTS HANDLING FOG SITU. TEMPS/DEWPTS UP A BIT ACROSS BIG BEND FROM EARLIER GUID...MAY UPDATE TLH MIN LAT(ER. #13
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.